Alert archive / California / High Surf Advisories in 2010
High Surf Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Jan 25, 2010, 1:44 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 1:44 PM PST (21:44 UTC)
- Expired
- Jan 25, 2010, 8:49 PM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
584 WHUS46 KEKA 252144 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 144 PM PST MON JAN 25 2010 CAZ002-260200- /O.CAN.KEKA.SU.W.0001.000000T0000Z-100126T0200Z/ /O.NEW.KEKA.SU.Y.0005.100125T2144Z-100126T0200Z/ MENDOCINO COAST- 144 PM PST MON JAN 25 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... LARGE WEST SWELL PEAKED EARLY THIS AFTERNOON AND WILL SUBSIDE TONIGHT AND TUESDAY. SWELL HEIGHTS OF 18 TO 20 FEET WILL CONTINUE TO PRODUCE 22 TO 24 FEET BREAKERS THROUGH THE EARLY EVENING. THE SURF WILL BE THE MOST DANGEROUS ALONG WEST FACING BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID WALKING ON JETTIES AND ALONG THE WATERS EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ001-252245- /O.CAN.KEKA.SU.W.0001.000000T0000Z-100126T0200Z/ REDWOOD COAST- 144 PM PST MON JAN 25 2010 ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF WARNING. LARGE WEST SWELL PEAKED EARLY THIS AFTERNOON AND WILL SUBSIDE TONIGHT AND TUESDAY. SWELL HEIGHTS OF 14 TO 16 FEET WILL CONTINUE TO PRODUCE 18 TO 20 FEET BREAKERS THROUGH THE EARLY EVENING. $$
2 follow-up statements
353 WHUS46 KEKA 260137 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 537 PM PST MON JAN 25 2010 CAZ002-260500- /O.EXT.KEKA.SU.Y.0005.000000T0000Z-100126T0500Z/ MENDOCINO COAST- 537 PM PST MON JAN 25 2010 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. LARGE WEST SWELL PEAKED EARLY THIS AFTERNOON AND WILL SUBSIDE TONIGHT AND TUESDAY. SWELL HEIGHTS OF 18 TO 20 FEET WILL CONTINUE TO PRODUCE 22 TO 24 FEET BREAKERS THROUGH MID EVENING. THE SURF WILL BE THE MOST DANGEROUS ALONG WEST FACING BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID WALKING ON JETTIES AND ALONG THE WATERS EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
989 WHUS46 KEKA 260449 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 849 PM PST MON JAN 25 2010 CAZ002-260600- /O.CAN.KEKA.SU.Y.0005.000000T0000Z-100126T0500Z/ MENDOCINO COAST- 849 PM PST MON JAN 25 2010 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. WEST SWELL OF 13 TO 16 FEET AT 15 SECONDS WILL PRODUCE BREAKERS UP TO 20 FEET THIS EVENING. THE SWELL WILL CONTINUE TO DIMINISH OVERNIGHT INTO TUESDAY. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 25, 7:37 AM PST, 6 hours 7 minutes earlier.
Area forecast discussion, Jan 25, 7:37 AM PST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE EUREKA CA 737 AM PST MON JAN 25 2010 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION WILL BRING ANOTHER ROUND OR RAIN AND HIGHER ELEVATION SNOW THROUGH LATE TONIGHT. SHOWERS WILL GRADUALLY DIMINISH THROUGH THE DAY TUESDAY BEFORE WEAK HIGH PRESSURE BRINGS DRIER WEATHER TO THE REGION WEDNESDAY AND THURSDAY. PRECIPITATION CHANCES INCREASE HEADING INTO THE WEEKEND AS ANOTHER STORM SYSTEM MOVES ACROSS THE REGION. && .UPDATE...BUOY OBSERVATIONS ARE REPORTING HIGHER SWELL THAN PREVIOUSLY EXPECTED AND HAVE UPGRADED THE SURF ADVISORY ALONG THE DEL NORTE AND HUMBOLDT COASTS TO A WARNING. HAVE ALSO ISSUED A HIGH SURF WARNING FOR THE MENDOCINO COAST AS BUOY #22 REPORTED 25 TO 27 FT AT 16 SECONDS THE LAST 2 HOURS...AND THE SWELL IS EXPECTED TO CONTINUE TO BUILD THIS MORNING. TH && .DISCUSSION...THE MAIN FCST CHALLENGE CONTINUES TO BE THE SNOW LEVELS AND SNOWFALL AMOUNTS ACROSS TRINITY COUNTY TODAY. NSSL SNOW LEVEL DATA AND MESOWEST TEMP DATA ANALYSIS SHOWS LITTLE CHANGE SNOW LEVELS ACROSS ERN TRINITY COUNTY DURING THE PAST 24H. SHORT RANGE MODELS CONTINUE TO FCST INCREASING SNOW LEVELS AS WAA PREVAILS AHEAD OF AN APPROACHING SHORTWAVE. GIVEN THE MODEL TRENDS TO OVER FCST THE WAA OVER THE SHELTERED VALLEYS WILL CONTINUE TO SIGNIFICANTLY UNDERCUT GUIDANCE FOR SNOW LEVELS WHILE SHOWING A SLIGHT INCREASE IN SNOW LEVELS THROUGH THE DAY. ELECTED TO LET WINTER WX ADVISORY EXPIRE AS BRIEF LULL IN PRECIP ATTM WITH GENERALLY AROUND .10 INCHES REPORTED DURING THE LAST 6 HRS. THIS LULL WILL BE FAIRLY BRIEF AS THE LEADING EDGE OF A BAROCLINIC LEAF AHEAD OF THE NEXT SHORTWAVE...CURRENTLY NEAR 35N/142W...BEGINS TO MOVE INTO SRN MENDOCINO COUNTY. RAINFALL WILL INCREASE FROM SW TO NE THIS MORNING AS SW UPPER LEVEL FLOW PUSHES THE SHORTWAVE TOWARDS CAPE MENDOCINO. EXTRAPOLATION OF SAT TRENDS SHOWS THIS WAVE REACHING THE COAST LATE THIS MORNING. GIVEN THE CONTINUED LOW SNOW LEVELS ACROSS ERN TRINITY COUNTY AND FAVORABLE DYNAMICS ASSOCIATED WITH THIS WAVE...ELECTED TO ISSUE A NEW WINTER WX ADVISORY FOR ELEVATIONS ABOVE 4KFT FROM LATE THIS MORNING THROUGH THIS EVENING WHEN THIS FIRST WAVE PUSHES E OF THE REGION. EXPECT HEAVIEST PRECIP THIS AFTERNOON WITH SNOWFALL TOTALS OF 3 TO 7 INCHES EXPECTED ABOVE 4KFT WITH LESS THAN 2 INCHES AS LOW AS 2500 FT OVER SHELTERED VALLEYS IN TRINITY COUNTY. SNOW LEVELS ACROSS THE NORTH COAST AND MENDOCINO INTERIOR ZONES ARE ABOVE 4500 FT AND ARE EXPECTED TO CLIMB TODAY WITH ANY SNOW ACCUMULATIONS EXPECTED TO BE LESS THAN AN INCH OR TWO. MODELS CONTINUE TO SHOW THE NEXT WAVE DIGGING FURTHER INTO CTL AND SRN CA TUE BUT ENOUGH INSTABILITY ACROSS CWA WILL LEAD TO SLOWLY DIMINISHING POPS THROUGH TUE EVENING. MODELS REMAIN IN GOOD AGREEMENT ON A BREAK IN THE STORMY WX WED AND THU AS UPPER LEVEL RIDGE MOVES ACROSS THE REGION. MODEL SOLUTIONS REMAIN IN DECENT AGREEMENT IN ANOTHER TROUGH BRINGING MORE PRECIP TO THE W COAST FRI THROUGH SAT. SOLUTIONS DIVERGE TOWARDS THE END OF THE WEEKEND BUT THE GENERAL TREND IS FOR ANOTHER BRIEF BREAK IN THE STORMY PATTERN HEADING INTO NEXT WEEK. BC && .AVIATION...RADAR SHOWS RAIN OVER NORTHWEST CALIFORNIA. MODELS ARE CONSISTENT WITH KEEPING THE RAIN OVER THE TAF SITES ALL DAY. AS A RESULT FLIGHT CATEGORIES WILL STAY BORDERLINE VFR/MVFR THROUGH THE DAY DUE TO CEILINGS AND VISIBILITIES. IFR IS POSSIBLE IN SOME OF THE HEAVIER AREAS OF RAIN. STROZ && .PREVIOUS MARINE...WINDS WILL CONTINUE TO EASE THIS MORNING AS A COLD FRONT MOVES INLAND. SCA WINDS SHOULD DROP BELOW CRITERIA BY NOON. WIND WAVES HAVE ALREADY STARTED TO DIMINISH BELOW 10 FT. THIS IS BELOW HAZARDOUS SEAS WARNING CRITERIA, BUT KEPT THE WARNING GOING BECAUSE SEAS WILL JUMP BACK ABOVE WARNING CRITERIA DURING THE MORNING HOURS AS A LARGE WEST SWELL MOVES THROUGH THE WATERS. THE ENP HAS THE SWELL PEAKING NEAR 22 FT WHILE THE SWAN HAS IT NEAR 20 FT. STILL WENT WITH THE BETTER PERFORMING SWAN AND KEPT THE FORECAST ESSENTIALLY UNCHANGED WITH THE SWELL PEAKING NEAR 20 FT THIS AFTERNOON. THE HIGH SURF ADVISORY REMAINS UP FOR THE REDWOOD COAST, BUT IT IS VERY BORDERLINE. THE SWELL WILL SUBSIDE TO NEAR 10 FT ON TUESDAY AND CONTINUE TO SUBSIDE MORE THROUGH WEDNESDAY. WINDS WILL ALSO REMAIN RELATIVELY LIGHT THROUGH WEDNESDAY. STROZ && .HYDROLOGY...MAIN STEM RIVER FLOODING IS NOT EXPECTED ACROSS THE NORTH COAST. BRIEF LOCAL URBAN AND SMALL STREAM FLOODING REMAINS POSSIBLE DURING PERIODS OF HEAVY RAIN MAINLY S OF CAPE MENDOCINO TODAY WHERE RAINFALL TOTALS GENERALLY BETWEEN 1 AND 2 INCHES ARE EXPECTED THROUGH LATE TONIGHT. LATEST CNRFC HYDROGRAPHS SHOW THE NAVARRO RIVER AT NAVARRO RISING QUICKLY BEFORE CRESTING 3 FT BELOW FLOOD STAGE THIS EVENING. PRECIP TRENDS AND RESULTANT IMPACTS ON RIVERS AND STREAMS WILL CONTINUE TO BE CAREFULLY MONITORED THROUGH THIS EVENT. BC && .EKA WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING TO 6 PM PST THIS EVENING FOR CAZ001-002. WINTER WEATHER ADVISORY FROM 9 AM TO 9 PM PST THIS EVENING ABOVE 4000 FEET FOR CAZ004. SCA FOR WINDS UNTIL 9 AM PST THIS MORNING FOR PZZ450-455-470-475. HAZARDOUS SEAS WARNING UNTIL 3 AM PST TUE FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 25, 7:46 AM PST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 746 AM PST MON JAN 25 2010 CAZ001-261600- REDWOOD COAST- 746 AM PST MON JAN 25 2010 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HIGH SURF WARNING IS CURRENTLY IN EFFECT. A LARGE WEST SWELL OF 24 TO 27 WITH A PERIOD OF 16 SECONDS WILL CAUSE LARGE AND DANGEROUS BREAKERS OF 28 TO 30 FEET ALONG THE COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-261600- NORTH COAST INTERIOR- 746 AM PST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-261600- MENDOCINO COAST- 746 AM PST MON JAN 25 2010 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HIGH SURF WARNING IS CURRENTLY IN EFFECT. A LARGE WEST SWELL OF 24 TO 27 WITH A PERIOD OF 16 SECONDS WILL CAUSE LARGE AND DANGEROUS BREAKERS OF 28 TO 30 FEET ALONG THE COAST. IN ADDITION LOCAL URBAN AND SMALL STREAM FLOODING IS POSSIBLE DURING PERIODS OF HEAVY RAIN WITH RAINFALL TOTALS GENERALLY BETWEEN 1 AND 2 INCHES EXPECTED THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-261600- MENDOCINO INTERIOR- 746 AM PST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. LOCAL URBAN AND SMALL STREAM FLOODING IS POSSIBLE DURING PERIODS OF HEAVY RAIN WITH RAINFALL TOTALS GENERALLY BETWEEN 1 AND 2 INCHES EXPECTED THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-261600- UPPER TRINITY RIVER- 746 AM PST MON JAN 25 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:38 AM PST | Small Craft Advisory for Winds | EKA | 18 hr | |
| Jan 25, 3:32 AM PST | Winter Weather Advisory | EKA | 23 hr | |
| Jan 25, 7:27 AM PST | High Surf Warning | EKA | 6 hr | |
| Jan 25, 9:47 AM PST | River Flood Warning | EKA | Mendocino | 23 hr |
| Jan 25, 3:43 PM PST | River Flood Advisory | EKA | Mendocino | 18 hr |
Nearby
High Surf Advisories in California, 2010Every high surf advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.